Acute macular neuroretinopathy after shock

Leys, M.; Van Slycken, S.; Koller, J.; Van de Sompel, W.

Bulletin de la Societe Belge d'Ophtalmologie 241: 95-104

1991


ISSN/ISBN: 0081-0746
PMID: 1841003
Document Number: 385285
Acute macular neuroretinopathy is a rare disease that has been described mainly in women taking hormonal contraceptives. An association either with a viral illness or with the parenteral use of sympathomimetics was sometimes found. We describe its occurrence in a 22-year-old female following an anaphylactic shock after a bee sting, and in a 26-year-old female following a pregnancy complicated with vena cava syndrome and delivery by caesarean section. A combination of factors including hypoperfusion, Valsalva stress, estrogen-induced hematological and rheological changes, and alpha-adrenergic stimulation apparently provoked this clinical manifestation.

Document emailed within 1 workday
Secure & encrypted payments